View Full Version : steroid topical for lupus alternative
06-21-2011, 03:26 PM
My brother has lupus and has been using a steroid cream to treat lupus on his face. He said that the cream is helping with flares, mainly the itch, but he has been using it for years now.i told him that steroid cream should not be used for a long period of time and I believe he has developed a moon face because of it. I have two questions I hope someone can help me with. First, is there a non steroid topical to help with the itch and flare? And two, is the moon face reversible? Unfortunately, we currently don't have any medical insurance to get professional help.
I wish I could tell you that there was a natural alternative but there isn't. None of us like the moon face but if it is between that and surviving this disease there is no question what our choice is. I know you love your brother but pointing out the fact that the meds for his disease are making him look odd may not be the best thing to do. Usually when the disease gets under control and the steroids are stopped the moon face goes away
06-21-2011, 10:43 PM
hi kinside and welcome.
your brother is lucky that you care.
thank you for that.
as mari has said, the moonface should reverse once the steroids stop.
06-22-2011, 08:45 AM
Welcome to WHL nice to have you with us and also hearing your concern towards your brother.
Within 4yrs i've took steriod creams for psoriasis but my skin as gone that bad now that my dermo wants to turn to tablet form...refering steriod creams your face especially should have a 6mths break from it as it's an aging cream and thins the skin out, he won't feel the benefit so much constantley on the use with it. If he's under a Dermo he could always ask about these two lots of tablets which is a last resort to the skin and the dermo as to take DNA testing to see which will match with the blood Dapsone (Sulpha tablet) and Mepacrine (Antimalerial tablet) the Dapsone is not so heavy on side affects are the Mepacrine.
I've just looked up about your brother's moonface it's connection is to steriod treatment, so your brother may be possibly be using to much and causing this to happen as it's known as the (Cushiongoid facies) and (Steriod facies).
Wishing your brother the best Terry
06-22-2011, 09:20 PM
Thanks for the response everybody. Its good to hear that the moon face is reversible once he stops using the steroid cream. However, he cant stop using the steroid cream or else his cheek wil flare up and start itching. How would he take a break from the topical medication?
06-23-2011, 08:58 AM
Your welcome to our replies, that's what we're here for to help one another.
His skin won't be addicted to the steriod creams..he just stops it there and then and in between me having breaks i was using Nivea cream which helped to a certain degree until it was affecting my neck and drying it out and now i use CETRABEN - EMOLLIENT CREAM for relief of dry and eczema which you can get from your Doctor.
See if he'll try either one and see which one suits his skin and which ever one does he needs to keep to that for 6mths while he's giving his skin a break, my dermo is very strict about the breakage with steriod creams.
07-14-2011, 11:33 AM
I use a triamcinol ointment or cream when I'm not using the steroid cream. When I had a bad rash breakout, my dermatologist had me use the steroid cream twice a day for a week and the next week the triamcinol twice a day. She said keep that up 'till it clears up.
07-14-2011, 04:20 PM
Yes you can use the steriod creams till they clear your flare up but as soon as it's gone give your skin a break as it can age your face with to much usage and when it's clerared just use a cream in between that helps your skin to a certain degree, we can never look perfect but something is better than nothing.